| Catalog Number |
299966455 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
12/12/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the screwdriver snapped while trying to remove impactor from comp.No other information was provided.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d4, d9, h4.Corrected: d4 (primary udi #).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the screwdriver snapped while trying to remove impactor from comp.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the tip broke off.The broken fragment was not returned for evaluation.Potential cause can be attributed to unintended use error by use of excessive force in a prying motion and overload of the material.A functional test was not conducted due to not being applicable to the complaint condition.A dimensional inspection was not conducted due to not being applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the mto kincise off cup impactor would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.